Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 77, NWS Boston/Norton, MA

June 28, 20104 counties in Rhode Island; Bristol County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 28, 2010, 5:38 PM EDT for 4 counties in Rhode Island; Bristol County, Plymouth County, Massachusetts. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2010, 5:38 PM EDT (21:38 UTC)
Expired
Jun 28, 2010, 6:09 PM EDT
In force
31 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Bristol County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 45 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 5:48 PM EDTMARINE TSTM WIND 393 Sse Portsmouth, RIMESONET REPORT OF 34 KNOTS.
Jun 28, 6:00 PM EDTTSTM WND DMGNew Bedford, MATREE DOWN ON BRALEY ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 1:45 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2010-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2010-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
472 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WUUS51 KBOX 282138
SVRBOX
MAC005-023-RIC001-003-005-009-282245-
/O.NEW.KBOX.SV.W.0077.100628T2138Z-100628T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
538 PM EDT MON JUN 28 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRISTOL COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITIES OF...BRISTOL...BARRINGTON...
  EASTERN KENT COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITY OF WARWICK...
  NEWPORT COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITY OF NEWPORT...
  NORTHEASTERN WASHINGTON COUNTY IN RHODE ISLAND...
  SOUTHERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...NEW BEDFORD...FALL RIVER...
  SOUTHWESTERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 645 PM EDT

* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM EAST GREENWICH TO JAMESTOWN...OR ALONG A 
  LINE EXTENDING FROM WARWICK TO NEWPORT...AND WAS MOVING EAST AT 40 
  MPH. LOCALIZED DAMAGING WIND GUSTS UP TO 60 MPH ARE EXPECTED.

* SOME LOCATIONS IN THE WARNING INCLUDE...PORTSMOUTH...WARREN...
  LITTLE COMPTON...TIVERTON...SWANSEA...SOMERSET...WESTPORT...
  DARTMOUTH...ACUSHNET...MATTAPOISETT AND ROCHESTER.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4157 7138 4159 7141 4157 7144 4145 7143
      4145 7144 4170 7151 4186 7084 4166 7075
      4162 7085 4157 7082 4163 7091 4153 7093
      4147 7104 4150 7109 4145 7120 4152 7122
      4147 7124 4144 7136 4147 7137 4144 7140
TIME...MOT...LOC 2138Z 261DEG 36KT 4167 7135 4142 7126

$$
EKSTER
1 follow-up statement
541 
WWUS51 KBOX 282209
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
609 PM EDT MON JUN 28 2010

MAC005-023-RIC001-003-005-009-282219-
/O.CAN.KBOX.SV.W.0077.000000T0000Z-100628T2245Z/
BRISTOL RI-NEWPORT RI-BRISTOL MA-WASHINGTON RI-KENT RI-PLYMOUTH MA-
609 PM EDT MON JUN 28 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PLYMOUTH AND
SOUTHERN BRISTOL COUNTIES IN SOUTHEAST MASSACHUSETTS...AND EASTERN
KENT...NORTHEASTERN WASHINGTON...NEWPORT AND BRISTOL COUNTIES IN
RHODE ISLAND IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4157 7138 4159 7141 4157 7144 4145 7143
      4145 7144 4170 7151 4186 7084 4166 7075
      4162 7085 4157 7082 4163 7091 4153 7093
      4147 7104 4150 7109 4145 7120 4152 7122
      4147 7124 4144 7136 4147 7137 4144 7140
TIME...MOT...LOC 2209Z 261DEG 36KT 4172 7094 4147 7085

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:12 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 28, 4:12 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT MON JUN 28 2010

.SYNOPSIS...
COLD FRONT WILL MOVE ACROSS SOUTHERN NEW ENGLAND TONIGHT AND THEN
STALL ALONG THE SOUTH COAST. A SECOND COLD FRONT SWEEPS THROUGH
TUESDAY NIGHT. MAINLY DRY WEATHER WITH A GRADUAL COOLING TREND IS
EXPECTED WEDNESDAY THROUGH FRIDAY AS HIGH PRESSURE BUILDS INTO THE
NORTHEAST. THE HIGH PRESSURE WILL MOVE OFF THE MID ATLANTIC COAST TO
BRING A RETURN TO WARMER AND MORE HUMID CONDITIONS FOR THE HOLIDAY
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM FOR THE SOUTHEASTERN HALF
OF THE FORECAST AREA...INCLUDING NORTHERN CT/RI/EASTERN MA.

SEVERE THUNDERSTORM WATCH FOR ENTIRE AREA UNTIL 8 PM.

BULK EFFECTIVE WIND SHEAR STILL RUNNING 40-50 KTS OVER THE AREA WHICH
MAKES FOR WIND DAMAGE POTENTIAL IN THE STRONGER THUNDERSTORMS. AS OF
4 PM...THE STRONGEST STORMS HAVE BEEN CONFINED TO THE SEA BREEZE
REGION ALONG THE SOUTH COAST OF CT. CAPE IS STILL QUITE HIGH IN
SOUTHEAST MA AND RI AND 500 MB TEMPS SHOULD COOL A DEGREE OR TWO
TOWARD 00Z...SO STILL HAVE POTENTIAL FOR STRONG TO SEVERE STORMS.
PRECIPITABLE WATER IS NEAR 2.0...SO ANY STORMS WILL PRODUCE VERY
HEAVY DOWNPOURS AND LOCALIZED POOR DRAINAGE FLOODING.

LATER TONIGHT...MAY SEE SOME FOG REDEVELOPING OVER THE ISLANDS AND IN
ANY AREAS THAT HAD SOME HEAVIER RAIN SHOWERS. OTHERWISE QUIET WEATHER
IS EXPECTED AFTER MIDNIGHT. STILL MUGGY WITH LOWS IN MID 60S SOUTHERN
NH TO LOWER 70S SOUTH COAST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
FRONT REMAINS STALLED ALONG THE SOUTH COAST MOST OF TUESDAY.
NAM SHOWS THAT THERE COULD BE SOME INSTABILITY ON SOUTHEASTERN MA AND
RHODE ISLAND IN THE MID TO LATE AFTERNOON...AS A SECONDARY COLD FRONT
MOVES ACROSS THE AREA AND GIVES THE STALLED FRONT A PUSH OUT TO SEA.
SO...HAVE FORECAST PARTLY TO MOSTLY SUNNY SKIES BUT A CHANCE OF A
LATE DAY THUNDERSTORM IN THOSE AREAS. DO NOT EXPECT SEVERE WEATHER.
HIGHS MAINLY IN THE 80S EXCEPT NEAR 80 IN THE HIGHER PORTIONS OF
MONADNOCKS AND NEAR 90 OVER SOME INTERIOR PARTS OF SOUTHEAST MA AND
NORTHEAST RI.

NORTHWEST WINDS WILL USHER IN DRIER WEATHER FOR TUESDAY NIGHT BEHIND A
SECONDARY COLD FRONT. LOWS WILL DROP TO THE LOWER 50S NORTHWEST AND
55 TO 60 ELSEWHERE.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MADE FEW CHANGES TO THE LONG TERM WITH SEVERE WEATHER APPROACHING
SOUTHERN NEW ENGLAND THIS AFTERNOON.  MODELS ARE IN FAIRLY GOOD
AGREEMENT THROUGH THE WEEKEND WITH HIGH PRESSURE BUILDING INTO THE
AREA THROUGH THURSDAY AND WARMER AND MORE HUMID WEATHER RETURNING TO
THE AREA OVER THE WEEKEND.

WEDNESDAY THROUGH THURSDAY...COULD PERHAPS SEE A SPRINKLE ACROSS THE
INTERIOR HIGH TERRAIN BOTH DAYS THANKS TO A DEVELOPING COLD POOL
OVER NORTHERN NEW ENGLAND. OTHERWISE...COOLER THAN NORMAL TEMPERATURES ARE
EXPECTED WITH HIGHS GENERALLY IN THE 70S AND LOWS IN THE 50S EXCEPT
MID TO UPPER 40S ACROSS THE INTERIOR VALLEYS.

FRIDAY THROUGH SUNDAY...WARMING TEMPERATURES AND INCREASING HUMIDITY
ANTICIPATED THROUGH THE WEEKEND WITH INCREASING SOUTHWEST FLOW AND A
MID LEVEL RIDGE BUILDING INTO THE NORTHEAST.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THROUGH THIS EVENING...VFR CONDITIONS THROUGH 21Z EXCEPT LOCAL MVFR
VSBYS ACROSS CAPE COD AND THE ISLANDS IN HAZE. EXPECT MVFR CIGS/VSBYS
IN DEVELOPING SHOWERS/TSTMS. SOME TSTMS MAY PRODUCE DAMAGING WINDS
AND TORRENTIAL DOWNPOURS.

TONIGHT...AREAS OF IFR CIGS/VSBYS NEAR THE S COAST...OTHERWISE
MAINLY MVFR CIGS/VSBYS IN SHOWERS/TSTMS AND FOG.

KBOS...VFR CONDITIONS WILL BRIEFLY LOWER TO IFR CIGS/VSBYS IN STRONG
THUNDERSTORMS...MAINLY BETWEEN 23Z AND 02Z.

TUESDAY...MAINLY VFR IN THE MORNING. AREAS OF MVFR CIGS/VSBYS IN
SCATTERED SHOWERS/TSTMS IN THE AFTERNOON AS THE FRONT PASSES...
ESPECIALLY SOUTHEAST MA AND RI.

TUESDAY NIGHT...LOCAL MVFR CIGS/VSBYS IN ANY LEFTOVER SHOWERS/TSTMS
EARLY...OTHERWISE VFR.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY AND THURSDAY...MODERATE TO HIGH CONFIDENCE VFR CEILINGS AND
VSBYS. PERHAPS A FEW SPRINKLES ACROSS THE INTERIOR HIGH TERRAIN.

FRIDAY AND SATURDAY...HIGH CONFIDENCE VFR.

&&

.MARINE...
TONIGHT THROUGH TUESDAY NIGHT...MARGINAL SCA CONDITIONS IN GUSTS
NEARSHORE THROUGH THE EVENING. OTHERWISE...SEAS WILL REMAIN NEAR
5 FT OVER THE SOUTHEASTERN OUTER WATERS TONIGHT THROUGH TUESDAY AND
PERHAPS ALSO TUESDAY NIGHT. HAVE EXTENDED SMALL CRAFT ADVISORIES FOR
THOSE AREAS THROUGH TUE AFTERNOON FOR NOW.

CONTINUED TO SIGNIFICANTLY LOWER WNA GUIDANCE BY SEVERAL FEET NEAR
THS COAST. BUT HAVE LEFT 5 TO 7 FT SEAS OVER THE OUTER PORTIONS SINCE
HAVE NOTED 7 FT SEAS ON THE 44097 BUOY SOUTH OF BLOCK ISLAND.

OUTLOOK...WEDNESDAY THROUGH SATURDAY....

WEDNESDAY THROUGH SATURDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA
CRITERIA.

&&

.CLIMATE...
WARMEST AVERAGE TEMPERATURES FIRST HALF OF THE YEAR JAN 1 -JUN 30

BOS   48.9F  1976
BDL   48.6F  1991
PVD   48.6F  1991
ORH   46.3F  1921

JAN 1 THROUGH JUN 26 2010

BOS 48.3F 2010 48.4F 1976
BDL 48.2F 2010 47.9F 1991
PVD 48.6F 2010 48.0F 1998
ORH 45.0F 2010 45.8F 1921

WARMEST JUNE AVERAGE TEMPERATURE JUNE 1-30

BOS 73.4F 1976
BDL 72.7F 1976
PVD 72.2F 1943
ORH 70.4F 1923 AND 1892

JUNE 1-26 2010

BOS 69.6F +2.1F
BDL 70.0F +2.0F
PVD 69.9F +2.8F
ORH 66.9F +2.6F

JAN THROUGH MAY 2010 HAVE HAD ABOVE AVERAGE MONTHLY TEMPERATURES
WITH THE LAST BELOW NORMAL MONTH RECORDED DECEMBER 2009 AT THE LCD
SITES.

THIS SHOULD BE A NEAR TOP TEN WARMEST JUNE FOR THE LCD/S WITH
PROVIDENCE CURRENTLY TIED 6TH FOR THE JUNE 1-26 TIMEFRAME.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR CTZ002>004.
MA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MAZ005>007-
     012>019.
NH...NONE.
RI...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR RIZ001>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ232>237-250.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ254>256.

&&

SYNOPSIS...RLG/GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...RLG
AVIATION...EVT/RLG/GAF
MARINE...RLG/GAF
CLIMATE...STRAUSS
Hazardous weather outlook, Jun 28, 3:38 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT MON JUN 28 2010

ANZ236-MAZ002>004-008>011-020>024-026-NHZ011-012-015-RIZ005>008-
291945-
NARRAGANSETT BAY-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
338 PM EDT MON JUN 28 2010

...SEVERE THUNDERSTORM WATCH 427 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

LOCALIZED HEAVY RAINFALL WITH URBAN AND POOR DRAINAGE FLOODING WILL
ALSO OCCUR IN ANY THUNDERSTORMS.

MODERATE RISK FOR RIP CURRENTS PRIMARILY ALONG THE SOUTH COASTS OF
RHODE ISLAND AND MASSACHUSETTS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ005>007-012-014-015-019-291945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN PLYMOUTH MA-
338 PM EDT MON JUN 28 2010

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 427 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

LOCALIZED HEAVY RAINFALL WITH URBAN AND POOR DRAINAGE FLOODING MAY
ALSO OCCUR IN ANY THUNDERSTORMS.

MODERATE RISK FOR RIP CURRENTS PRIMARILY ALONG THE SOUTH COASTS OF
RHODE ISLAND AND MASSACHUSETTS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ013-016>018-RIZ001>004-291945-
WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-
338 PM EDT MON JUN 28 2010

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 427 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE
ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

LOCALIZED HEAVY RAINFALL WITH URBAN AND POOR DRAINAGE FLOODING MAY
ALSO OCCUR IN ANY THUNDERSTORMS.

MODERATE RISK FOR RIP CURRENTS PRIMARILY ALONG THE SOUTH COASTS OF
RHODE ISLAND AND MASSACHUSETTS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>235-237-250-251-254>256-291945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
338 PM EDT MON JUN 28 2010

...SEVERE THUNDERSTORM WATCH 427 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

LOCALIZED HEAVY RAINFALL MAY ALSO OCCUR IN ANY THUNDERSTORMS.

AREAS OF DENSE FOG WILL REDUCE VISIBILITY TO BELOW 1/4 MILE AT
TIMES...MAINLY EAST OF CAPE COD AND NANTUCKET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FIELD

In the hours before

Special weather statement, Jun 28, 4:55 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
455 PM EDT MON JUN 28 2010

CTZ004-MAZ020-RIZ003>007-282200-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-SOUTHERN BRISTOL MA-WASHINGTON
RI-WESTERN KENT RI-WINDHAM CT-
455 PM EDT MON JUN 28 2010

AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH
ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF HOPKINTON TO 7
MILES SOUTHWEST OF WESTERLY...OR ALONG A LINE EXTENDING FROM 5 MILES
SOUTH OF PLAINFIELD TO 4 MILES SOUTHEAST OF MYSTIC...MOVING EAST AT
45 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WESTERLY...HOPKINTON...EXETER...
  CHARLESTOWN...WEST GREENWICH...RICHMOND...SOUTH KINGSTOWN...
  KINGSTON...NARRAGANSETT...EAST GREENWICH...NORTH KINGSTOWN...
  WARWICK...JAMESTOWN...NEWPORT...PRUDENCE ISLAND...BRISTOL...
  WARREN...PORTSMOUTH...TIVERTON AND LITTLE COMPTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4131 7190 4134 7184 4140 7185 4142 7181
      4164 7180 4164 7186 4172 7136 4168 7132
      4172 7134 4174 7119 4149 7111 4145 7120
      4152 7122 4147 7124 4144 7136 4147 7137
      4144 7140 4153 7142 4135 7149 4137 7159

MLE
Local storm report, Jun 28, 5:04 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
504 PM EDT MON JUN 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND GST     CRANSTON                41.77N 71.48W
06/28/2010  M58.00 MPH       PROVIDENCE         RI   AMATEUR RADIO

&&

FIELD
Local storm report, Jun 28, 5:21 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
521 PM EDT MON JUN 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND GST     CRANSTON                41.77N 71.48W
06/28/2010  M58.00 MPH       PROVIDENCE         RI   AMATEUR RADIO

0505 PM     TSTM WND DMG     EAST PROVIDENCE         41.80N 71.36W
06/28/2010                   PROVIDENCE         RI   AMATEUR RADIO

            A TREE DOWN ON PAWTUCKET AVENUE IN RIVERSIDE SECTION OF
            EAST PROVIDENCE.

&&

FIELD
Special weather statement, Jun 28, 5:22 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
522 PM EDT MON JUN 28 2010

MAZ017>020-282200-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-WESTERN
PLYMOUTH MA-
522 PM EDT MON JUN 28 2010

AT 520 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
SMALL HAIL 4 MILES WEST OF TAUNTON...MOVING NORTHEAST AT 40
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...NORTON...BERKLEY...TAUNTON...
  RAYNHAM...MIDDLEBOROUGH...WEST BRIDGEWATER...BRIDGEWATER...EAST
  BRIDGEWATER...HALIFAX...WHITMAN...PLYMPTON...HANSON...PEMBROKE...
  HANOVER...KINGSTON...MARSHFIELD AND DUXBURY.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4198 7064 4201 7065 4202 7063 4204 7065
      4201 7066 4200 7069 4198 7067 4198 7065
      4179 7119 4194 7129 4217 7081 4204 7062
      4200 7059
Special weather statement, Jun 28, 5:33 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
533 PM EDT MON JUN 28 2010

MAZ017-018-020-021-RIZ002>007-282230-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-SOUTHEAST
PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON
RI-WESTERN KENT RI-WESTERN PLYMOUTH MA-
533 PM EDT MON JUN 28 2010

AT 529 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH
ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF WEST WARWICK TO 4
MILES SOUTHEAST OF NARRAGANSETT...OR ALONG A LINE EXTENDING FROM 8
MILES WEST OF WARWICK TO 7 MILES SOUTHEAST OF SOUTH KINGSTOWN...
MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WEST WARWICK...EAST GREENWICH...
  JAMESTOWN...NEWPORT...WARWICK...PRUDENCE ISLAND...PORTSMOUTH...
  BARRINGTON...BRISTOL...LITTLE COMPTON...WARREN...TIVERTON...
  SWANSEA...SOMERSET...WESTPORT...FALL RIVER...DARTMOUTH...DIGHTON...
  BERKLEY...FREETOWN...NEW BEDFORD...ACUSHNET...LAKEVILLE...
  MATTAPOISETT...ROCHESTER AND MIDDLEBOROUGH.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4168 7162 4176 7139 4172 7136 4176 7138
      4192 7092 4165 7075 4162 7085 4158 7081
      4157 7086 4163 7091 4153 7093 4147 7104
      4150 7109 4145 7120 4152 7122 4144 7130
      4145 7141 4156 7139 4139 7147 4139 7148

MLE
Local storm report, Jun 28, 5:35 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
535 PM EDT MON JUN 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND GST     CRANSTON                41.77N 71.48W
06/28/2010  M58.00 MPH       PROVIDENCE         RI   AMATEUR RADIO

0505 PM     TSTM WND DMG     EAST PROVIDENCE         41.80N 71.36W
06/28/2010                   PROVIDENCE         RI   AMATEUR RADIO

            A TREE DOWN ON PAWTUCKET AVENUE IN RIVERSIDE SECTION OF
            EAST PROVIDENCE.

0510 PM     FLOOD            CRANSTON                41.77N 71.48W
06/28/2010                   PROVIDENCE         RI   AMATEUR RADIO

            2 CARS STUCK IN LOCALIZED FLOODING ON WILBUR AVENUE.

&&

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:57 AM EDTHeat AdvisoryBOXKent, Providence13 hr
Jun 28, 4:51 PM EDTSpecial Weather StatementBOXProvidence54 min
Jun 28, 4:52 PM EDTSevere Thunderstorm WarningBOXBristol, Kent, Providence38 min
Jun 28, 4:55 PM EDTSpecial Weather StatementBOXBristol, Kent, Newport, Washington65 min
Jun 28, 5:16 PM EDTAreal Flood AdvisoryBOXBristol, Kent, Providence, Washington2 hr
Jun 28, 5:33 PM EDTSpecial Weather StatementBOXBristol, Kent, Newport57 min
Jun 28, 4:44 PM EDTSpecial Marine WarningBOX46 min
Jun 28, 5:12 PM EDTSpecial Marine WarningBOX63 min
Jun 28, 5:22 PM EDTSpecial Weather StatementBOXPlymouth38 min
Jun 28, 5:48 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk, Plymouth89 min
Jun 28, 5:57 PM EDTSpecial Weather StatementBOXPlymouth48 min
Jun 28, 6:03 PM EDTSpecial Marine WarningBOX43 min
Jun 28, 6:06 PM EDTSpecial Weather StatementBOXBristol54 min

Nearby

Severe Thunderstorm Warnings in Rhode Island, 2010Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.